Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 50, NWS Nashville, TN

June 19, 20196 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 10:01 PM CDT for 6 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2019, 10:01 PM CDT (03:01 UTC)
Expired
Jun 19, 2019, 10:48 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN, Van Buren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:31 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:36 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 19, 9:36 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
936 PM CDT Wed Jun 19 2019

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Area of storms and showers continues to push east and slightly
southward. We have seen the southwestern tail weaken over the last
hour, but some pockets of strong winds are still possible for
areas east of I-65. After midnight additional storms may push into
the mid-state from the west as a mid level trough moves closer
and provides some overnight lift. This activity should be slightly
weaker with less coverage than we saw this evening. However, with
some instability still available overnight and models indicating a
slight uptick in bulk shear, strong wind gusts and a few
organized strong or severe storms will remain a possibility. So
keep the weather radios on and phones nearby just in case. Updated
pops and weather grids to reflect the continued overnight storms.
Will gradually remove counties from the Severe Thunderstorm Watch
as storms push east.

&&

.AVIATION...
00Z TAF DISCUSSION.

The next 12 to 16 hours will bring intermittent thunderstorms and
showers to all sites. Some storms may be strong or severe and will
bring strong winds, reduced visibilities, and low cigs to sites as
they pass by. There will be some periods of MVFR to VFR
conditions between waves of storms. Thursday will bring improving
conditions as a final wave of scattered storms sweeps through the
area and off the Plateau by early afternoon.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......11
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 16 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Local storm report, Jun 19, 9:35 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
935 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     2 E BRENTWOOD           36.00N  86.75W
06/19/2019                   WILLIAMSON         TN   TRAINED SPOTTER

            POWERLINES DOWN ON COXBORO DRIVE

&&

EVENT NUMBER OHX1900304

UNGER
Local storm report, Jun 19, 9:38 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     6 S SMYRNA              35.90N  86.52W
06/19/2019                   RUTHERFORD         TN   SOCIAL MEDIA

            TREE DOWN ON BAKER ROAD NEAR BROWNS CHAPEL ROAD

&&

EVENT NUMBER OHX1900305

UNGER
Special weather statement, Jun 19, 9:39 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
939 PM CDT Wed Jun 19 2019

TNZ075-077-200315-
Coffee TN-Bedford TN-
939 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND EAST CENTRAL BEDFORD
COUNTIES UNTIL 1015 PM CDT...

At 939 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Manchester, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Manchester, Wartrace, Beechgrove, Hillsboro and Summitville.

This includes Interstate 24 between mile markers 97 and 120.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
Middle Tennessee.

LAT...LON 3551 8634 3563 8625 3564 8624 3565 8625
      3567 8624 3562 8596 3557 8595 3555 8591
      3554 8590 3535 8589
TIME...MOT...LOC 0239Z 289DEG 29KT 3557 8622

Shamburger
Local storm report, Jun 19, 9:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND DMG     SPRING HILL             35.74N  86.93W
06/19/2019                   MAURY              TN   EMERGENCY MNGR

            TREE DOWN AT KEDRON ROAD AND JACKSON ST

&&

EVENT NUMBER OHX1900306

UNGER
Local storm report, Jun 19, 9:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
949 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TSTM WND DMG     3 ENE SPRING HILL       35.76N  86.87W
06/19/2019                   WILLIAMSON         TN   EMERGENCY MNGR

            TREE DOWN IN THE SANMAR DRIVE AREA

&&

EVENT NUMBER OHX1900307

UNGER
Local storm report, Jun 19, 9:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
950 PM CDT WED JUN 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     1 NW SPRING HILL        35.76N  86.94W
06/19/2019                   MAURY              TN   EMERGENCY MNGR

            TREE DOWN IN FRONT OF HOUSE, BLOCKING ENTRANCE

&&

EVENT NUMBER OHX1900308

UNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:23 PM CDTSpecial Weather StatementOHXDavidson37 min
Jun 19, 7:27 PM CDTSpecial Weather StatementOHXWilliamson33 min
Jun 19, 7:34 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson26 min
Jun 19, 7:54 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry51 min
Jun 19, 7:58 PM CDTSevere Thunderstorm WarningOHXCannon, Davidson, Rutherford, Williamson, Wilson62 min
Jun 19, 8:18 PM CDTSpecial Weather StatementOHXMaury42 min
Jun 19, 8:25 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson35 min
Jun 19, 8:31 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson44 min
Jun 19, 8:46 PM CDTSpecial Weather StatementOHXBedford44 min
Jun 19, 8:56 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Marshall, Rutherford and 2 more34 min
Jun 19, 9:04 PM CDTSpecial Weather StatementOHXJackson, Putnam41 min
Jun 19, 9:17 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam43 min
Jun 19, 9:29 PM CDTSpecial Weather StatementOHXCumberland, Putnam, White61 min
Jun 19, 9:39 PM CDTSpecial Weather StatementOHXCoffee36 min
Jun 19, 9:50 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett40 min
Jun 19, 10:04 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren26 min
Jun 20, 1:51 AM CDTSpecial Weather StatementOHXHickman24 min
Jun 20, 2:19 AM CDTSpecial Weather StatementOHXPerry41 min
Jun 20, 2:21 AM CDTSpecial Weather StatementOHXHumphreys39 min
Jun 20, 2:46 AM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 20, 2:48 AM CDTSpecial Weather StatementOHXDickson42 min
Jun 20, 2:58 AM CDTSpecial Weather StatementOHXGiles, Marshall, Maury47 min
Jun 20, 3:03 AM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Williamson27 min
Jun 20, 3:28 AM CDTSevere Thunderstorm WarningOHXRutherford, Williamson20 min
Jun 20, 4:35 AM CDTSpecial Weather StatementOHXGrundy40 min
Jun 20, 7:21 AM CDTSpecial Weather StatementOHXCheatham, Montgomery, Robertson39 min
Jun 20, 2:19 PM CDTSpecial Weather StatementOHXMacon, Trousdale41 min
Jun 20, 2:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith32 min
Jun 20, 3:11 PM CDTSpecial Weather StatementOHXJackson49 min
Jun 20, 3:17 PM CDTSpecial Weather StatementOHXCumberland43 min
Jun 20, 3:35 PM CDTSpecial Weather StatementOHXJackson40 min
Jun 20, 4:48 PM CDTSpecial Weather StatementOHXCumberland42 min
Jun 20, 5:08 PM CDTTornado WarningOHXCumberland, White16 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.